Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2004, 2:27 PM CDT for Frio County, Medina County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 2:27 PM CDT (19:27 UTC)
- Expired
- Apr 4, 2004, 3:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Frio County, TX, Medina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS54 KEWX 041927 SVRSAT TXC163-325-042030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... MEDINA FRIO * UNTIL 330 PM CDT * AT 225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF SABINAL TO 15 MILES WEST OF DILLEY...MOVING EAST AT 20 MPH. * THIS WARNING INCLUDES LOCATIONS IN AND AROUND... FRIO TOWN YANCEY DILLEY PEARSALL HONDO THIS LINE OF STORMS HAS A HISTORY OF STRONG WINDS AND LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2955 9940 2870 9937 2866 9888 2957 9887 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:58 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 4, 11:58 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1158 AM CDT SUN APR 4 2004 .DISCUSSION... EXPANDED FLASH FLOOD WATCH TO INCLUDE REAL...UVALDE...DIMMIT...AND ZAVALA COUNTIES...IN ADDITION TO VAL VERDE...EDWARDS...KINNEY...AND MAVERICK COUNTIES. AREA OF RAIN OVER WEST PART OF SOUTH CENTRAL TEXAS CONTINUE TO EVOLVE EASTWARD TODAY. CHANCE OF RAIN REMAINS HIGH THROUGH MONDAY NIGHT. MENTIONED LOCALLY HEAVY RAIN WEST PART OF AREA TODAY AND OVER SOUTH CENTRAL TEXAS FOR MONDAY AND MONDAY NIGHT...IN ADVANCE OF UPPER LEVEL LOW. FORECASTS BEGIN TO TAKE LOW OVER AREA LATE TUESDAY/TUESDAY NIGHT... IN SIMILIAR TREND TO WHAT HAPPENED LAST FRIDAY. EXPECT GOOD CHANCE OF RAIN AHEAD OF THIS SYSTEM...MAINLY MONDAY AND MONDAY NIGHT. CHANCE OF RAIN DECREASES MARKEDLY BY WEDNESDAY...FOLLOWED BY LOW POPS LATE IN THE WEEK. .PREVIOUS DISCUSSION... ONGOING CONVECTION OVER THE MEXICAN MOUNTAINS WILL SHIFT SLOWLY EAST TOWARDS THE RIO GRANDE RIVER WHILE TRAINING NORTHWARD ACROSS VAL VERDE COUNTY. HAVE ISSUED A FLOOD WATCH UNTIL 8 AM FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. LATEST SHORT WAVE ROTATING AROUND UPPER LOW CENTERED SOUTH OF TUCSON INTERACTING WITH UPSLOPE FLOW TO GENERATE THE CONVECTION. 00Z DRT SOUNDING AND KDFX VAD WINDS INDICATE THE STEERING WINDS WILL MOVE THE STORMS NORTH NORTHEAST. EXPECT THIS ROUND OF CONVECTION TO WEAKEN BY SUNRISE. 00Z MESOETA SOLUTION INDICATES CONVECTION WILL RE-FIRE THIS AFTERNOON WEST OF THE RIO GRANDE AND THEN MOVE NORTHEAST ACROSS THE CWFA DURING THE AFTERNOON AND EVENING HOURS. THE UPPER LOW CENTERED SOUTH OF TUCSON WILL REMAIN QUASI-STATIONARY THRU MONDAY. THIS FEATURE WILL SLOWLY LIFT OUT TO THE EAST NORTHEAST MONDAY NIGHT AND TUESDAY. SHORT WAVES ROTATING AROUND THE CIRCULATION CENTER WILL TRIGGER ROUNDS OF CONVECTION ACROSS THE CWFA TODAY THRU TUESDAY. TIMING OF THESE SHORT WAVES AND ASSOCIATED BANDS OF CONVECTION ARE ALWAYS A PROBLEM AND USUALLY NOT HANDLED WELL BY THE MODEL SOLUTIONS. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGER STORMS AND ADDITIONAL FLOOD WATCHES MAY BE ISSUED OVER THE NEXT 72HRS. THE GFS SOLUTION OPENS UP THE CLOSED LOW INTO A SLIGHTLY NEGATIVELY TILTED TROF ON TUESDAY. THIS MAY RESULT IN SEVERE WEATHER ACROSS THE CWFA ON TUESDAY. WEDNESDAY LOOKS DRY WITH THE FINAL EXIT OF THE UPPER LOW. A FROPA IS FCST FOR THURSDAY NIGHT AS AN UPPER TROF DIVES SOUTH ACROSS THE NORTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 56 65 56 / 40 60 60 60 AUSTIN BERGSTROM INTL AIRPORT 73 56 65 56 / 40 60 60 60 DEL RIO INTL AIRPORT 72 59 69 59 / 80 70 60 60 SAN ANTONIO INTL AIRPORT 73 59 68 59 / 70 60 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING UNTIL 6 AM CDT MONDAY FOR VAL VERDE...EDWARDS...KINNEY...MAVERICK... REAL...UVALDE...DIMMIT AND ZAVALA COUNTIES. && 08/11/13/03/PM
Hazardous weather outlook, Apr 4, 6:28 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 AM CDT SUN APR 4 2004 TXZ171>173-183>194-202>209-217>225-228-051100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 628 AM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CDT MONDAY MORNING FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. THUNDERSTORM ACTIVITY WAS ONGOING OVERNIGHT ALONG THE RIO GRANDE. WHILE THUNDERSTORMS ARE EXPECTED TO EASE SOMEWHAT THIS MORNING...THE POTENTIAL FOR HEAVY RAIN WILL INCREASE ACROSS THE HILL COUNTRY LATER THIS AFTERNOON AND SPREAD ACROSS SOUTH CENTRAL TEXAS THIS EVENING. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS VAL VERDE COUNTY MAINLY THIS AFTERNOON AND EVENING WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL PERSIST MONDAY AND TUESDAY ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN VAL VERDE COUNTY.
In the hours before
Local storm report, Apr 4, 10:38 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 AM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1024 AM HAIL EAGLE PASS 28.71N 100.49W
04/04/2004 0.88 INCH MAVERICK TX LAW ENFORCEMENT
&&
CALocal storm report, Apr 4, 11:58 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1158 AM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
04/04/2004 MAVERICK TX LAW ENFORCEMENT
CARS STRANDED IN HIGH WATER IN EAGLE PASS. EVACUATING
HOMES ALONG THE CANALS
1024 AM HAIL EAGLE PASS 28.71N 100.49W
04/04/2004 0.88 INCH MAVERICK TX LAW ENFORCEMENT
&&
CALocal storm report, Apr 4, 1:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL CRYSTAL CITY 28.69N 99.83W
04/04/2004 1.00 INCH ZAVALA TX BROADCAST MEDIA
1130 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
04/04/2004 MAVERICK TX LAW ENFORCEMENT
CARS STRANDED IN HIGH WATER IN EAGLE PASS. EVACUATING
HOMES ALONG THE CANALS
1024 AM HAIL EAGLE PASS 28.71N 100.49W
04/04/2004 0.88 INCH MAVERICK TX LAW ENFORCEMENT
&&
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:32 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 58 min |
| Apr 4, 10:25 AM CDT | Flash Flood Warning | EWX | Maverick, Val Verde | 185 days |
| Apr 4, 10:58 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 185 days |
| Apr 4, 11:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 54 min |
| Apr 4, 11:39 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 51 min |
| Apr 4, 11:42 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Apr 4, 11:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Apr 4, 12:01 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 59 min |
| Apr 4, 12:15 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 60 min |
| Apr 4, 12:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 71 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| Apr 4, 1:54 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Val Verde | 187 days |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 62 min |
| Apr 4, 2:08 PM CDT | Flash Flood Warning | EWX | Dimmit, Uvalde, Val Verde, Zavala | 187 days |
| Apr 4, 2:12 PM CDT | Tornado Warning | EWX | Dimmit | 48 min |
| Apr 4, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 63 min |
| Apr 4, 3:01 PM CDT | Tornado Warning | EWX | Frio | 59 min |
| Apr 4, 3:22 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| Apr 4, 3:49 PM CDT | Flash Flood Warning | EWX | Comal, Frio, Guadalupe, Medina | 192 days |
| Apr 4, 4:19 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 56 min |
| Apr 4, 4:41 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Fayette, Gonzales, Karnes and 2 more | 192 days |
| Apr 4, 4:50 PM CDT | Tornado Warning | EWX | Medina | 25 min |
| Apr 4, 4:51 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Dimmit, Guadalupe, Uvalde, Zavala | 192 days |
| Apr 4, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 55 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 61 min |
| Apr 4, 5:39 PM CDT | Tornado Warning | EWX | Bexar | 36 min |
| Apr 4, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 55 min |
| Apr 4, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe | 58 min |
| Apr 4, 6:45 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 90 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.